Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Switch Over

 - UBBFriend: Email this page to someone!    
Author Topic: Switch Over
k_leigh7692
Neophyte
Member # 30348

Icon 2 posted      Profile for k_leigh7692     Send New Private Message       Edit/Delete Post 
For almost over a year now, I've taken Levlen 28 as my birth control. I get the meds. through mail-order because my parents live in Washington and I'm in NC, so my doctor is w/them. One month, I went without the birth control because it got lost in the mail and found how wonderfully my skin cleared up.

I spoke to my doctor and she's now prescribed me a generic form of Ortho Tri Cyclin, called Tri-Sprintec, that I'm supposed to start trying until my next check up, about 2 months from now.

My question is, can anyone give me some advice or insight into switching brands of pills and any side effects I might experience? I just finished my period yesterday, and I took my first pill of Tri-Sprintec about 3 hrs. ago, as instructed. I've had a headache all day, which could be from too much sleep or my period ending, who knows, but in the last several hours like about 7 hrs, I've had some pretty nasty nausea, dizziness, and hot flashes. Could these be part of my switch over?

Any advice is well appreciated. Thank you in advance.

-k_leigh7692

Posts: 31 | From: North Carolina | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
LilBlueSmurf
Scarleteen Volunteer
Member # 1207

Icon 1 posted      Profile for LilBlueSmurf     Send New Private Message       Edit/Delete Post 
Switching brands of pill means switching doses of hormones. This can cause some of the symptoms you mentioned.

When i first started the pill, or was making any switches, i took my pills at night, w/ an anti emetic (such as dramamine/gravol). This way i slept through most of the icky side effects. Once you are no longer having these side effects (usually a cycle or two), you can take your pill at whatever time you normally do. Make sure if you're going to switch the time you take your pill, you do it at the beginning of your pill pack.

If you really cannot deal w/ the side effects, don't hesitate to go back to your doctor before the 2 months. No one pill is for everyone. If you can manage it though, the side effects usually dissipate within a few cycles, and taking the pill at night (w/ an anti emetic) really made a world of difference for me.

Also, if you're using the pill for birth control, i would strongly suggest using a backup method of birth control for the first cycle. There have been cases where women do get pregnant when making a switch between doses. This is more of an issue when making a switch to a lower dose pill ... I can't seem to find the specifics about these pills online, but you can call your doctor or pharmacist for more information about whether this is an issue for you.

--------------------
Nursing is a work of heart!
~ unknown

Posts: 7168 | From: Ontario | Registered: Sep 2000  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen